Volume 9 (2006)

Download this article
For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Other MSP Publications

The quadratic form E8 and exotic homology manifolds

Washington Mio and Andrew Ranicki

Geometry & Topology Monographs 9 (2006) 33–66

DOI: 10.2140/gtm.2006.9.33

arXiv: math.GT/0403261

Abstract

An explicit (-1)n–quadratic form over Z[Z2n] representing the surgery problem E8×T2n is obtained, for use in the Bryant–Ferry–Mio–Weinberger construction of 2n–dimensional exotic homology manifolds.

Dedicated to John Bryant on his 60th birthday

Keywords

E8, exotic homology manifold, generalized manifolds, surgery theory

Mathematical Subject Classification

Primary: 57P99

Secondary: 10C05

References
Publication

Received: 16 March 2004
Published: 18 December 2006

Authors
Washington Mio
Department of Mathematics
Florida State University
Tallahassee
Florida 32306-4510
USA
Andrew Ranicki
School of Mathematics
University of Edinburgh
Edinburgh
EH9 3JZ
Scotland
United Kingdom